Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

132 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can anxiety disorder increase a person's normal blood pressure?

Can anxiety disorder or panic attacks increase a person's normal blood pressure? Can anxiety disorder or panic attacks increase a person's normal blood pressure?
Tue, 15 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
  User's Response
's  Response
Yes; it will increase adrenaline in your blood , resulting in increased cardiac heart rate and pulse rate too, including perspiration. Since adrenaline is a strong vasoconstrictor, it will increase in BP and can be a source of angina, myocardial infarction and even cardiac arrest.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello. I am a 50 years old woman. My blood pressure usually gets high from anxiety and menopause realted symptoms. But this week it is low... 100/60.......105/ 65..... one morning it was even 88/58 all on my right arm. Left is always a bit higher. The weather is gloomy. I am taking 25mg pills against high blood pressure. Is this normal?

doctor1 MD

Hello, I m 24 years old and was diagnosed with SVT, and generalized anxiety disorder when I was 18. I m used to my heart racing sometimes, palpitations, PVCs, ect. However lately my blood pressure has been spiking up to about 150/90 or so and i get a pain that comes along with it that feels like im getting an IV in my heart. My normal BP is around 118/60 or so. Do you think these spikes are stress related? I have also been getting fatigued much more quickly when on the tread mill, and sometimes when lifting much weight i frequently have to rest due to chest pain . I had a tread mill stress test done a few weeks ago and my heart rate went up to about 196bpm after only 11 minutes or so. My blood pressure did not re adjust normally but the doctor didn t have much to say about it. On an echocardiogram I got when i was 18 it showed diastolic dysfunction stage 1, as well as mitral valve prolapse . My cardiologist also said that was nothing to worry about. However, it just feels like my heart is generally getting weaker over time. What can I do about this?

doctor1 MD

sure ty for listening I have several disorders and I am experiencing bad panic or anxiety attacks recently. due to my experiences these attacks are usually short and controllable. But now they are causing physical symptoms of elevated bp and heart rate, split second blanks of consciousness. I have gone to my pcp and heart issues have been removed as all my test are normal. I am under medication for ptsd and meninears disease, ( sorry don t know how to spell it correctly) so the line of panic attacks and vertigo often becomes blurred. however I am now having memory issues and blurred vision can you help me better articulate these symptoms to my pcp

Recent questions on  Anxiety

doctor1 MD

Hi I have been tested negative for thyroid & liver problems & arthritis. However I am unwell at least for sometime every day and have the following symptoms. Slight arrythmia, heat intolerance, even when it isn t hot at all I can heat up a lot, when i drink even cold drinks I heat up. Breathlessness, anxiety, irritability, fatigue, trembling hands, muscle weakness, depression, concentration difficulties, even when I eat a lot I don t put on weight. I have difficulty getting back to sleep when I wake up at night, pains/aches in joints and hands, mood swings, forgetfullness, body odour problems. When I twist the upper part of my body, where my thyroid is it feels like something is grinding and it blocks my airways a bit making it difficult to breathe. I take no medications apart from a ventolin inhaler. I have been diagnosed with adhd, tourette syndrome & depression. It really appears to me to be a thyroid problem but the tests have always been negative

doctor1 MD

Hello, I am 40, male, non-smoker, 6ft tall and weighing 194lbs. I ve been losing weight for the past 5 months. In March I went to my cardiologist to have my heart checked. Since then I am on Lisinopril 20mg to control my bloodpressure. All the tests were fine. At the time of my doctors visit I was weighing 230lbs. So I dropped around 36 pounds in 5 months. Is that normal? Also, it doesn t stop. I keep losing weight. I changed my diet a little bit, but nothing radical though. Less soft drinks and deep fried food, other than that I have decent lunch and dinner. I don t have any pain or loss of appetite. My bowel movement is normal and stool color is light-brown to brown. Could Lisinopril be the cause of my weight loss? Also, I have anxiety and get very nervous with the slidest pain. Could anxiety also be a cause? Your thoughts and comments are more than welcome. Many thanks Michael

doctor1 MD

hello doctor i am a 20 yr old male with high cpk levels i am haven exteme anxiety due to reading that it can be my heart the dr said im going to see a bone dr i guees for artherties im scared its not that and its something more serious.. am i ok i dont wana die

doctor1 MD

I have been having neck pain and it radiates into my back like a muscle soreness. Also it makes me feel heavy headed. I do have some sinus stuff and my ears pop like they would be stopped up. also im on mess for anxiety. Not sure which is causing the head problems. It seems worse if I look at something close then focus on something far... I was thinking maybe some kind of vertigo

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?